Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
135 Doctors are Online

Acne, pimple marks. Prescribed Zycolchin medication, also for gout. Should I discontinue?

User rating for this question
Very Good
Answered by

Dermatologist
Practicing since : 2005
Answered : 1391 Questions
Question
MY DR. PRESCRIBED ME ZYCOLCHIN AAND ISOTROIN FOR ACNE. BUT I HAVE HEARD ZYCOLCHIN IS PRESCRIBED FOR GOUT . WHAT SHOULD I DO?? SHD I DISCONTINUE THE MEDICATION. I DNT HV ANY PIMPLES ON MY FACE SINCE DEC BUT PIMPLE MARKS ARE THERE
Posted Sun, 15 Apr 2012 in Acne
 
 
Answered by Dr. Sudarshan 1 hour later
Hi Dear,

Treatment of acne depends upon the stage or grade of acne one has. There are four grades is acne, from blackheads (mild) to nodular variety (severe). Also treatment depends upon the cause of acne. Cause of acne may be just a wrong selection of soap or a moisturizer to hormonal disturbances in body (esp. in females).

Treatment starts form the use of a anti-acne face cleanser. It can be a anti acne soap or a face wash.

Isotretinoin is a preferred drug for acne when given for grade 3 and 4 acne (if you have many pustular, nodulocystic and scarring Acne). If you only have any pimples and dark spots only then Isotretinoin is best avoided as it is not of any value.

Also Zycolchin is colchicine useful in gout and amyloidosis of skin and not used for acne. You better avoid it. You should re consult your dermatologist for these drugs.

For only dark spots salicylic acid peeling, glycolic acid would be more useful than Isotretinoin.

Also you have mentioned Melanorm HC which contains steroid which may aggravate your acne.

Azelaic acid 20% is ideal treatment and you can use it for pigmentation.

Along with this one has to drink plenty of water and take good 7 hr sleep in night. Avoid all cosmetic creams or moisturizers on face. Healthy life style with above treatment is a must to keep your face clean and acne free.

So, I would advise you to consult a skin specialist(dermatologist) who can prescribe you medicines accordingly.

Hope this answers your query, if you have any further questions kindly write back to us.

Regards,
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
Medical Topics

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor